MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Model Number THX-165-028
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code Perforation (2001)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial medwatch submitted to the fda on 08/mar/2022.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "helix-could not be removed from tissue" as follows: warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Troubleshooting: helix stuck in tissue: i.Use a suitable accessory through the primary channel to apply counter traction to the tissue around the helix, and pull the helix free.Ii.Once endoscopic techniques have been exhausted, utilize laparoscopic techniques to remove the helix.Adverse events: possible complications that may result from using the endoscopic suturing system include, but may not be limited to: conversion to laparoscopic or open procedure.Intra-abdominal (hollow or solid) visceral injury.Additional information: the device has not been returned for analysis.A device history record (dhr) review is pending for reporting purposes.There were no other complaints in the apollo database against this lot number, af04723.
 
Event or Problem Description
Helix perforation in stomach, was removed successfully.
 
Additional Manufacturer Narrative
Supplement #x medwatch submitted to the fda on 04/may/2022.Additional information: a device history record (dhr) review was performed for reporting purposes.The subject product met all specifications and requirements in effect at the time of manufacture.There were no other complaints in the apollo database against this lot number, af04723.Device evaluation summary: the device was returned to the apollo device analysis laboratory on 25/feb/2022.A tissue helix and two needle drivers were returned.There is tissue/blood present on the tissue helix.There is significant damage to the helix channel on the sx device.Prior to decontamination engineering did a preliminary investigation and found that the tip of the helix is sharp.The helix rotates in both directions and retracts as intended.There is damage to the sheath on the helix from the removal of the device.After decontamination, the helix was mated to the helix crimp tube via a circumferential laser weld; the crimp tube was then crimped to the helix control wire.The control wire transmitted torque to drive the helix end effector into and out of tissue and the wire did not slip or spin inside the tube.The complaint could not be verified as the returned tissue helix functionally performed as intended.The damage that the helix channel sustained was due to removal of the tissue helix.

Brand Name
OVERSTITCH¿ ENDOSCOPIC SUTURING SYSTEM
Common Device Name
SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX
Manufacturer (Section G)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX
Manufacturer Contact
david hooper
1120 s. captail of texas hwy
bldg 1, ste 300
austin, TX 78746
MDR Report Key13693434
Report Number3006722112-2022-00027
Device Sequence Number19309312
Product Code OCW
UDI-Device Identifier10811955020688
UDI-Public(01)10811955020688(17)20240924(11)20210924(10)AF04723
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Device Lot NumberAF04723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale